Sometimes your liver can swell and pop out from under your rib cage. The doc can feel the bottom edge and they call it the liver ridge. Because the edges of the liver on the left and bottom are thin, they are a popular site for damage, most people get damage in the thin edges of the liver first working toward the center. The liver also hurts through the back. The actual liver doesn't hurt, but it pushes on nerves.
Also, like the other posts said, the spleen can be enlarged, often along with the liver, or most commonly, the stomach is bloated due to stress. I am having that problem as my liver disease progresses and prilosec helped because it stopped the stomach acid, which wascausing irritation and bloating.
Does anything like mylanta or prilosec help? Sometimes stomach pain doesn't feel like the normal stomach pain.
Both tylenol and ibuprofin are very hard on the liver, if your liver is inflammed, which sometimes happens on certain meds. Ibuprofin really irritates the stomach.
I tried antacid and then knew it was my stomach, but I still went to the doctor to palpate. I have the opposite problem, pain on the rightside.
I have alot of pain in my rib cage and it turns out it s from enlarged lymph nodes. You havethem everywhere. A CT scan can help. A gi doc can also help with stomach problems.
Well, I hope you get it figured out soon so your out of pain.
Ills--Sjogrens-Lupus cond., AI polygland. dysfunction 2, hyper/hypopigment, scoliosis,kyphosis,stenosis, deg.,O.A.,spine surgeries, salivary/lymphectomies, NASH, COPD, RLS, UT/GI bleeds, hystero, brain/nerve damage,TB
Meds--INH,Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, HRT and Lidocaine patchs, Voltaren gel, Klonopin, Vicodin, Restasis, Albuterol, steroids